Limits...
Pulmonary hodgkin lymphoma in a patient with Crohn's disease.

Park JY, Lee J - Korean J Pathol (2014)

View Article: PubMed Central - PubMed

Affiliation: Department of Pathology, Kyung Hee University School of Medicine, Seoul, Korea.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Interestingly, patients with a history of inflammatory bowel disease (IBD) who are treated with immunosuppressants have been noted to have an increased risk of lymphoma; most cases that have been identified in this setting involve non-Hodgkin lymphoma (NHL)... IBD-affected patients treated with immunosuppressive agents such as thiopurine (azathioprine) and anti-TNF-α (infliximab, adalimumab, etc.) are at increased risk of malignant lymphoma... Recently, some cases of classical HL arising in the setting of iatrogenic immunodeficiency have been reported; these diseases usually present in lymph nodes and are commonly associated with Epstein-Barr virus (EBV) infection... Treatment with immunosuppressive agents, including TNF-α antagonists, changes the immunologic state of patients, and thus may lead to the development of lymphoma... The interval between the initiation of therapy with TNF-α antagonists and the development of lymphoma, including HL, was very short (median, 8 weeks) in that study; therefore, we suggest that in this case, the pathogenesis of HL may have involved the patient’s treatment with TNF-α antagonist... In our case, the patient had a four-year history of CD and received azathioprine therapy with prednisone and mesalazine... Primary intestinal HL, as a consequence of underlying CD, may have a strong association with EBV... EBV-associated HL usually involves the colorectal regions... Dahhan et al. reported that EBV was positive only in blood serology, and absent in both bone marrow and lymph node biopsy specimens, in primary HL in a CD patient... EBV-related lymphomas are associated with methotrexate, suggesting that defective immunosurveillance is important in lymphomagenesis... In conclusion, many factors may influence the development of lymphoma in patients with CD, and we were not able to clearly define the role of any specific immunomodulating drug in lymphomagenesis in this particular case... Although the patient’s CD and associated treatment were of relatively short duration, the cumulative dose of azathioprine over four years and recent additional therapy of TNF-α antagonist may have influenced the pathogenesis of HL... Thus, in treating patients with CD using immunosuppressive therapy, it is important to closely follow patients and be aware of this potential complication.

No MeSH data available.


Computed tomography scans of the right lower lobe of the lung reveal a round mass approximately 3 cm in diameter.
© Copyright Policy
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4215967&req=5

f1-kjpathol-48-5-387: Computed tomography scans of the right lower lobe of the lung reveal a round mass approximately 3 cm in diameter.

Mentions: A 27-year-old male was admitted to the emergency room with nausea, vomiting and diffuse abdominal pain. He had a longstanding history of CD (since 2009) and was being treated with prednisone (50 mg/day), mesalazine (1.5 g/day), and azathioprine (50 mg/day). He received adalimumab (tumor necrosis factor-α [TNF-α] antagonist) twice (160 mg at week 0 and 80mg at week 2) in order to control recurrent abdominal discomfort and diarrhea. Abdominal computed tomography (CT) and X-ray revealed a small bowel obstruction and a suspicious masslike lesion in the right lower lobe of lung. Subsequent chest CT showed a mass approximately 3 cm in diameter in the right lower lobe (Fig. 1) and another two nodules in the right upper lobe with multiple lymphadenopathy in the mediastinum, neck, and supraclavicular areas. We performed segmental resection of the small bowel, wedge resection of the right lower lobe of lung, and mediastinal lymph node biopsy.


Pulmonary hodgkin lymphoma in a patient with Crohn's disease.

Park JY, Lee J - Korean J Pathol (2014)

Computed tomography scans of the right lower lobe of the lung reveal a round mass approximately 3 cm in diameter.
© Copyright Policy
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4215967&req=5

f1-kjpathol-48-5-387: Computed tomography scans of the right lower lobe of the lung reveal a round mass approximately 3 cm in diameter.
Mentions: A 27-year-old male was admitted to the emergency room with nausea, vomiting and diffuse abdominal pain. He had a longstanding history of CD (since 2009) and was being treated with prednisone (50 mg/day), mesalazine (1.5 g/day), and azathioprine (50 mg/day). He received adalimumab (tumor necrosis factor-α [TNF-α] antagonist) twice (160 mg at week 0 and 80mg at week 2) in order to control recurrent abdominal discomfort and diarrhea. Abdominal computed tomography (CT) and X-ray revealed a small bowel obstruction and a suspicious masslike lesion in the right lower lobe of lung. Subsequent chest CT showed a mass approximately 3 cm in diameter in the right lower lobe (Fig. 1) and another two nodules in the right upper lobe with multiple lymphadenopathy in the mediastinum, neck, and supraclavicular areas. We performed segmental resection of the small bowel, wedge resection of the right lower lobe of lung, and mediastinal lymph node biopsy.

View Article: PubMed Central - PubMed

Affiliation: Department of Pathology, Kyung Hee University School of Medicine, Seoul, Korea.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Interestingly, patients with a history of inflammatory bowel disease (IBD) who are treated with immunosuppressants have been noted to have an increased risk of lymphoma; most cases that have been identified in this setting involve non-Hodgkin lymphoma (NHL)... IBD-affected patients treated with immunosuppressive agents such as thiopurine (azathioprine) and anti-TNF-α (infliximab, adalimumab, etc.) are at increased risk of malignant lymphoma... Recently, some cases of classical HL arising in the setting of iatrogenic immunodeficiency have been reported; these diseases usually present in lymph nodes and are commonly associated with Epstein-Barr virus (EBV) infection... Treatment with immunosuppressive agents, including TNF-α antagonists, changes the immunologic state of patients, and thus may lead to the development of lymphoma... The interval between the initiation of therapy with TNF-α antagonists and the development of lymphoma, including HL, was very short (median, 8 weeks) in that study; therefore, we suggest that in this case, the pathogenesis of HL may have involved the patient’s treatment with TNF-α antagonist... In our case, the patient had a four-year history of CD and received azathioprine therapy with prednisone and mesalazine... Primary intestinal HL, as a consequence of underlying CD, may have a strong association with EBV... EBV-associated HL usually involves the colorectal regions... Dahhan et al. reported that EBV was positive only in blood serology, and absent in both bone marrow and lymph node biopsy specimens, in primary HL in a CD patient... EBV-related lymphomas are associated with methotrexate, suggesting that defective immunosurveillance is important in lymphomagenesis... In conclusion, many factors may influence the development of lymphoma in patients with CD, and we were not able to clearly define the role of any specific immunomodulating drug in lymphomagenesis in this particular case... Although the patient’s CD and associated treatment were of relatively short duration, the cumulative dose of azathioprine over four years and recent additional therapy of TNF-α antagonist may have influenced the pathogenesis of HL... Thus, in treating patients with CD using immunosuppressive therapy, it is important to closely follow patients and be aware of this potential complication.

No MeSH data available.